Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 228, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 1999, 4:27 PM CDT for Todd County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 1999, 4:27 PM CDT (21:27 UTC)
- Expired
- Sep 3, 1999, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 171 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMSP 032127 RRA SVRMSP MNC153-032215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 427 PM CDT FRI SEP 3 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN CENTRAL MINNESOTA * UNTIL 515 PM CDT * AT AT 423 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE STORMS NEAR GUTCHES GROVE...OR 20 MILES WEST OF LONG PRAIRIE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED GUTCHES GROVE LONG PRAIRIE BROWERVILLE DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JVM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 250 PM CDT FRI SEP 3 1999 MAIN FCST CONCERN IS PCPN CHANCES NEXT FOUR PERIODS. MORE UNIFIED ETA/AVN SOLUTION PREFERED OVER SLOWER NGM. FOR TONIGHT...FIRST CONCERN IS UNSTABLE AIRMASS OVR MN. LATEST RUC SOUNDINGS/MODIFIED 12Z MPX RAOB SHOW THAT CAPPING INVERSION HAS BEEN ELIMINATED ATTM. HOWEVER...SFC MAP SHOWS LITTLE IN THE WAY OF LOW LEVEL TRIGGERS... SO WILL ONLY INCLUDE SOME LOW POPS EC MN TO ACCOUNT FOR THIS. OTRW...FRONT STILL WEST OF CWA TONIGHT AS UPPER LOW SLOWLY PULLS OUT INTO WY. AFT 06Z..APPROCHING UPPER WAVE INDUCES STGR UVV ALONG THE FRONT AS KINEMATIC DIV/CONV COUPLET DEVELOPS. RESULT SHOULD BE AN INCREASE IN PCPN COVERAGE ALONG FRONT. HIGHEST POPS HAVE BEEN PLACED IN WRN ZONES...WHERE HEAVY RAIN IS MENTIONED DUE TO SLOW FRONTAL MOVMENT AND PW VALUES OVER 1.5 INCHES. ON SATURDAY AND SATURDAY NIGHT...UPPER TROF IS FINALLY FCST TO LIFT OUT ACRS THE DAKOTAS...GIVING THE FRONT A PUSH TO THE EAST. MUCH OF E CNTRL MN AND W CNTRL WI ARE IN THE WARM SECTOR...SO ANOTHER HUMID DAY...FOLLOWED BY HIGHER POPS AS FRONT BEGINS TO PUSH INTO HIGH THETA-E AIR. WILL DECREASE POPS AS FRONT EXITS SUNDAY. MUCH COOLER 850 TEMPS WOULD SUGGEST HIGHS FROM NR 60 NWRN CWA TO UPR 60S SE. STILL A DECENT CHANCE OF SHRA ERN HALF OF CWA UNDER COLD AIR ALOFT/DIFF PVA. LABOR DAY AND TUESDAY LOOK DRY WITH SEASONABLE TEMPS...AS 850 TEMPS MODERATE AND GOOD SUBSIDENCE DEVELOPS UNDER UPR RIDGE. WAS A BIT CONCERNED ABOUT CHANCE FOR SHOWERS LATE MONDAY NIGHT/TUESDAY IN WAA PATTERN...BUT APPEARS THAT MOISTURE WILL BE TOO LIMITED. NEXT CHANCE OF SHOWERS WEDNESDAY WITH APPROACH OF PACIFIC FRONT. .MSP...NONE. DAVIS
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.